Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Widespread subacute cutaneous lupus erythematosus in a patient receiving checkpoint inhibitor immunotherapy with ipilimumab and nivolumab

  • Author(s): Kosche, Cory;
  • Owen, Joshua L.;
  • Choi, Jennifer N.
  • et al.
Abstract

Checkpoint inhibitor immunotherapy, including ipilimumab and nivolumab, is associated with numerous immune-related adverse events including dermatitis, pruritus, hepatitis, diarrhea, and hypophysitis. As the number of patients undergoing immunotherapy treatment increases, however, rare and unusual immune-related adverse events are observed. Many of these resemble known autoimmune phenomenon, such as subacute lupus erythematosus and myositis. Herein, we report a patient with metastatic serous ovarian carcinoma undergoing treatment with combination ipilimumab and nivolumab who developed subacute cutaneous lupus erythematosus (SCLE). Recent case reports have documented SCLE as a novel immune-related adverse event. In our case, she was able to successfully restart immunotherapy after a course of oral corticosteroids and maintenance oral hydroxychloroquine and topical corticosteroid therapy.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View